About this blog

Accutane Diary

Entries in this blog

Carrie31

Day 6

Things are going pretty well. I switched to taking the 40 mgs in the morning to taking it before bed. I thought it could reduce the daytime headaches. It did! My face is actually at a perfect point. It is less oily, but not so dry that I need to moisturize hourly. My body is dry, but it usually is, so I am just lotioning up in the morning and night. My contacts seem slightly dry, but that could be from the heat blowing in the car or a number of other things.

My chin seems to be clearing up. Maybe I will get a pass on the initial breakout everyone talks about. I would consider myself very lucky if that happened.

I do really need to remember to drink more water. I usually only drink when I am thirsty. That is not good on Accutane or off. When I start to feel yucky, I chug some water and feel better in 30 minutes. I will work on that.

I have been having some minor back and joint pain, but nothing that a little Tylenol didn't fix. It could also be from all the lotions and potions I am toting around in my bag. I am prepared for anything!

Carrie31

The doctor told me to discontinue the topical antibiotic a week ago. She stated that I would get too dry once the Accutane kicks in. Well, I cheated. I used it last night. I really just wanted to dry up one or two newbies. In my defense, it was only day 2. But, I suffered the consequences. BAD drying that is only my fault. Life goes on. *

Day 3. I have been having a dull headache. I can only assume that it is due to the Accutane because I never get headaches. At this point, I am only taking one a day. I am going to start to take it before bed so maybe I can sleep through the headaches. They are tolerable, but thinking that they could last six more month is sort of intolerable. Which makes me think...Why am I doing this? Is all of this worth the side effects? Ask me when I have a minor breakout and I would say no. When it is full blown, gross, unbearable, everyone-is-looking-at-my-chin breakout, it probably is worth it.

*I may "cheat" again tonight. Apparently, I am not good at learning lessons.

Carrie31

I am not a blogger, nor do I ever want to be one. I respect, and almost envy, bloggers for their diligence to share their thoughts. So why did I start a blog? Mostly for myself. I thought about keeping a simple notebook to jot down a thought or two. A spreadsheet saved on my desktop would also work. The problem with this would be that I probably would not keep up with it. I am hoping that someone out there will read this, and maybe even comment, which will keep me going.

I have found that knowing that others have, or are going through, the same situation can be comforting. I hope to "comfort" someone the way other bloggers have done the same for me.

Here we go....

A little background- I am a 31 year old female living in Maryland. As a teenager, I can't remember struggling with acne. I probably had the normal breakout here or there, but it was never a big deal. I actually never had a problem with acne until I was 28 years old. I have only broken out on my chin, which I am told is hormonal. I get the deep, painful, cystic acne that takes many weeks to clear up- just to return in the same spot a few days later. Very frustrating.

I have a great doctor that I have been seeing for about two years. I have been on Tazorac and a topical antibiotic for the last two years, with an oral antibiotic thrown in there once or twice a year. Over the last year I have been taking Spironolactone twice a day. Although these medications have made a slight difference in the beginning, I have not had a clear chin in years. Very, very vexing.

If I over medicate, to the point of severe drying, I cannot cover it up with make-up because of flaking. If I don't medicate and moisturize so I can use make-up, I end up with more breaking out. It is a losing battle.

My doctor talked to me about Accutane (obviously a generic form), but I had heard horror stories. I did not want the severe side effects, such as liver damage, high cholesterol, etc. Finally, I caved in and made an appointment with her to discuss. She informed me that many, many of her patients have used it as a last resort. After the treatment they tell her that they wished they had gone through the treatment earlier. My doctor even used it for her adult onset acne.

After careful consideration, I decided to give it a shot. I wanted to start on a lower dose to make sure I could handle the side effects. I mean, whats a little dry skin? I can handle six or so months of drowning in lotion and lip balm. It is safe to say that I hit my "rock bottom".

Today, January 16, 2010, I took my first 40 mg. I feel fine. I have not shriveled up or molted. My liver has not exploded and I have had no depressing thoughts...but this is only hour 7. :(

The Acne.org Regimen
The Acne.org Regimen
Product & Treatment
Reviews
Support Forums